T Nation

Help Recover From a Bad Cycle


#1

One of the soldiers under my care came to me off the record for help. He was taking AAS for about six weeks and has been off for about three. He is having some bad sides.

My first concern is a moral one for me. He won't seek higher help, he does not want documentation of this. As his medic, I am obligated to help him, however as a medic, I am obligated to provide only the care I am trained in. Legally, I should refer him up to a PA. I cannot condune or advise on AAS use.

This kid (age 22) is not the brightest one. He doesn't know what he took, but describes it as white footballs (orals), 2 pills a day. When asked what he was on, he told me "steroids", clueless that there were different types. Needless to say, PCT was not done.

His sides are gyno, bloat, lethargy and a general feeling of crap.
I have only a slight grasp of proper AAS use and PCT. Dosages and specifics are beyond my knowledge.

Questions:
(1) Would you advise him of anything, off the record, knowing that policy says you shouldn't? Would you report him to higher medical care, or inform his chain of command of his activities?

(2) How or where could I find some references to determine what he was taking? Does it matter?

(3) Would PCT still be advised? If so, what? Nolva, HGC, other? I don't even know if it is available to him, I might point him in the right direction, but I won't involve myself. If he does go that way, it will be at least another 1-3 weeks before he could get his hands on anything.

(4) What legal routes could be reccommended? EFAs, Tribulus, ZMA, 6-Oxo , M? I realize these may not be as effective, but legality and accessability count for something.

(5) Any other symptoms or conditions I should look out for? Liver, Cholestral?

(6) Is there any way to approach a MD for treatment without admitting to use?

Thanks for any help or advise. Like I said, I am in a bind, this is a good kid who made a stupid mistake.


#2

I'm going to assume this is real and you're not a troll. That out the way here's what I'd suggest. For one it was almost definitely some sort of dbol or anadrol that he took. They're the only oral I can think of that cause gyno. Winny, primo, var, Oral turinabol do not, so you can probably rule them out.

As for the whole moral issue thing? That's a tough one IMO, I'll put it like this. Morals are an individual thing, what might be morally right to you might not be to me. I will say that considering the nature of the drug he used it doesnt' seem very justifiable (sp?) for him to be penalized. It's not like he was getting high on dope or snorting coke. Nor did he "roid rage" and start punching people out and beating small dogs and women. You can obviously see my POV on this so I'll leave it at that.

As for a possible "alternative" report if you really feel like/actually have to (I don't know the rules). Say he took some PH supplement like superdrol that is going to banned really soon anyway. SHit he's so clueless maybe someone did give him superdrol so it's not really that far a stretch.

Now on to numbnuts side affects. For the gyno something like letro or arimidex would probably be a good idea, although it will never completely go away without surgery. The lethargy and feeling like shit is probaly due to high BP and crappy lipid panel. SO hawthorn berry, celery seed, fish oils and red yeast rice all will help. ALthough I'd say of all those the fish oil is more an ALL THE TIME THING whenever possible. For his liver enzymes, NAC, ALA or R-ALA, and milk thistle would be a good idea along with lots of water.

6 weeks is a long time to be on dbol or drol but not unheard of. THe real issue is how much he was taking. Try and ask him again how many mgs each tabs was or if the source he got them from knows. If he doesnt' know then please check his scrotum out immediately! If it looks alright then flick him in the nuts as hard as you can and smack him across the top of his head even harder.

Perhaps someone will be able to identify what these "orals" are in the meantime. However, all the advice I gave would still be aplicable (sp?).

BTW, thank you for what you are doing and please stay well.


#3

as far as moral issues are concerned, i had to study a case similar to this, we were studying a real case of an E-5 submarine technician who came forward to his lieutenant about how he just tried cocaine. even though when operation goldenflow results came back it came out negative. the point is i think you should help him to the best of your abilities but, don't let this slide. if the brass finds out it'll look bad for you and him, also where did he get these 'roids from b/c most likely he got them from one of his buddies.


#4

As Wideguy mentioned, he needs an aromatase inhibitor ASAP. I've PM'd you with a source for him to try.

I hope he takes your advice.

Tone


#5

Here's another little suggestion. WHile I dont' know if your'e going to take my PH scapegoat idea. If you do say it was some M1T that he got before the ban. That way superdrol won't get a shitty name. BTW, any luck on figuring out the mg's?


#6

The only anabolic steroid tablet I can think of that looks like "white footballs" is Anavar. 2 tablets a day of anavar is definately not a large enough dose to cause such sides. Some asshole probably sold him birth control pills assuming the bloat would be confused with muscle gains. It also explains the gyno situation.


#7

If I'm not mistaken there is NO dose of anavar that can cause gyno.

Did the guy gain any muscle? Does he look like he actually took any AAS?


#8

Gentlemen, thank you for the advice and input. This was what I was hoping for, and as usual, I get good insights from the guys here.
TONE, I got your PM and I will pass that on. Does dosage/usage come with the product, or would I need to look that up? If so, and he goes that route, I'll drop you a line. Even with research products, would you advise a PO box? I don't know much about the legalities, but I would have to guess it would be a good idea, considering the standard mailing address is on a federal installation, not ideal for privacy.
No luck on figuring out what it is he took. The best I can gather from him, it was white pills, 'football' shaped, solid pills not capsules, no markings. I asked him to talk to his source to find out more, he seemed reluctant. He said he got it off post, not from another Joe, he didn't want to give more details and I really don't want to know. I do know that there are plenty of sharks out there who are quick to take a soldiers money, so the possibility of a scam deal is likely.
I've told him to stop by my workstation, so I can give him an exam. I figure I'd run a set of vitals, focusing on BP, asses the gyno (I don't really know what I am looking for, but I've seen enough normal to know abnormal when I see it.) He says he has no shrinkage of the junk, maybe he doesn't, maybe he's embarrassed to admit it.
I figure I am best of helping him as much as I can which really isn't much besides info. I have advised him he needs to see a MD, but I know he won't. I'm not going to hang myself out for him, but what info I can pass on I will. He dug his hole, so pretty much it is his problem not mine.
Once again, thanks guys, and if you can think of anything else, let me know. If I have further, I'll keep it posted.


#9

wideguy,
he says he gained a little over ten pounds in about six weeks, lost three or four pounds in the last two weeks. He put up more on his bench, but found it harder to run and do pushups.
As far as looks and AAS, I don't know. He's always been a beefy dude since I've known him, looks likes he works out, but I never paid much attention


#10

This post was flagged by the community and is temporarily hidden.


#11

I had a with my first line medical officer yesterday, who is also the next step for my guy. He has no more knowledge of AAS than I do (once again to emphasize it isn't much) I'll give a quick rundown on the good and the bad.

On the goodside, he said I am doing the right thing. Although I cannot give medical advice on this subject, I can hold a discussion for informational purposes. It's mostly wording, but if I am throwing things out there without making direct recommendations, I should be good to go. I shouldn't suggest any AIs or any other drugs. Basically I was told if he can't get it at GNC, he shouldn't get it (I'll take a little libery and include the Biotest store). I was told that Also, I did the right thing by strongly advising he seek higher medical treatment.

On the bad side, it any treatment will lead to a paper trail, which means that treatment is unlikely. The Army does not have much in the lines of hormonal therapy and there are no resources here on post. Besides initial screening, any treatment would have to be outsourced, whether to another post or a civilian facility. And although medical treatment is privilaged information, not for the chain of command to know about, an outsourcing will definetely raise eyebrows and questions will be asked.

What we can do discreetly here is a physical and bloodwork. Although this won't treat anything, it will identify serious health risks. As far as I know, gyno sucks, but it is an inconvienence, not a health risk. Liver and lipid problems are more of a concern.

So I figure my best bet is to mention Alpha Male to combat suppression, a steady diet of EFAs for lipids, a few PCT type supplements available at the same sight as superdrol (Courtesey to Biotest stops me from naming specifics)that may reduce estrogen, and also protect the liver.

That is probally the best I can do. I'll be witin my scope, and not doing anything wrong. It should help him some, while keeping him out of further trouble. Of course, further care is probally needed, but all I can do is advise. It will be on him, and my hands will be clean.
Once again gents, thank you for your knowledge and time.